MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG URINE CASSETTE 25T; PREGNANCY TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG URINE CASSETTE 25T; PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer unresponsive.Pending results of investigation.
 
Event or Problem Description
(b)(6) 2022: false positive result on the henry schein hcg urine cassette.No adverse outcomes reported.Although requested, no further information provided.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results with strong control lines.No false positive issues were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the packet insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
HENRY SCHEIN HCG URINE CASSETTE 25T
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
Manufacturer Contact
monika burrell
9975 summers ridge road
san diego, CA 92121
8588052506
MDR Report Key14760548
Report Number2027969-2022-00048
Device Sequence Number14990736
Product Code JHI
UDI-Device Identifier10304040024109
UDI-Public(01)10304040024109(17)231031(10)HCG1112009
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberFHC-102
Device Catalogue Number9004073
Device Lot NumberHCG1112009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale